So I’m happy to report that I’m living life at basically 100% (though avoid elevators and boats.) I’ve gotten down to just 15mg Amitriptyline and 12.5mg of Klonopin. Eating anything I want. Drinking 2 glasses of wine very evening (though no red.) BUT… I have trouble losing weight like I used to. I know it’s a tiny dose of Ami but it does make me crave carbs. And I think it must have been that my anxiety kept me slimmer. My healthy weight is 150 and I’m up at 180+ now. Bad news. And I could always lose weight when I tried before. Now, no luck.
So… My doc recommends Gabapentin as I try to wean off Ami. I am TERRIFIED of going back to vertigo.
Has anyone taken Gabapentin for VM? Has anyone tapered off Ami? Would love to know your thoughts!
A side effect of Gabapentin is weight gain. I took it for about six months for nerve pain due to degenerative disc disease. Weight loss was impossible for me, though it almost always is because I also have PCOS. With respect to MAV, I liked Gabapentin. Getting used to it was difficult as it made me feel really high at first. That wore off in a few weeks. The most obvious side effect is my eyes were very blurry especially in the morning. But by midday I’d feel stable and clear headed. I left Gabapentin not because of any side effects but because as a nerve pain reliever it stopped being effective.
Yep that’s true. I have a Bruv-in-law who has always been very slight in build. He is also short for a male. He takes Gabapentin for nerve pain, small dose but long term and he’s piled on the weight all around his middle. Also he falls asleep soon as he sits down comfortably. He’s not migraineur but very med sensitive. For some reason most preventatives pile weight on. As stated above reducing anxiety is as much to blame or indeed perhaps the reason. Calmer mind. One does not worry the weight off. Topiramate is the one for weight reduction.
I wasn’t anxious. But I wasn’t thin to begin with.